Alert archive / Arkansas / Winter Storm Warnings in 2021

Winter Storm Warning 1, NWS Little Rock, AR

January 6, 2021

NWS Little Rock, AR issued this winter storm warning at Jan 6, 2021, 3:32 AM CST. It took effect at Jan 6, 2021, 6:00 PM CST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2021, 3:32 AM CST (09:32 UTC)
In effect from
Jan 6, 2021, 6:00 PM CST
Expired
Jan 7, 2021, 1:48 PM CST
In force
20 hr
Issued by
NWS Little Rock, AR

The text

As transmitted.

239 
WWUS44 KLZK 060932
WSWLZK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Little Rock AR
332 AM CST Wed Jan 6 2021

...Winter Storm Likely in the Higher Terrain of Northwest 
Arkansas Wednesday Evening through Thursday Morning...

ARZ003-012-013-062130-
/O.UPG.KLZK.WS.A.0001.210107T0000Z-210107T1800Z/
/O.NEW.KLZK.WS.W.0001.210107T0000Z-210108T0000Z/
Boone-Newton-Searcy-
Including the cities of Harrison, Jasper, Western Grove, 
Marshall, and Leslie
332 AM CST Wed Jan 6 2021

...WINTER STORM WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6
PM CST THURSDAY...

* WHAT...Heavy snow, with totals of three to five inches is likely
  at higher elevations. Amounts in excess of six inches could
  occur in localized areas above 2000 feet. 

* WHERE...Primarily the higher elevations of Boone, Newton, and
  Searcy Counties. 

* WHEN...Wednesday evening through Thursday Morning.

* ADDITIONAL DETAILS...Expect impacts to travel, with hazardous
  road conditions likely, especially in the higher terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy snow means severe winter weather
conditions are expected or occurring.  Significant amounts of
snow are forecast that will make travel dangerous. Only travel in
an emergency. If you must travel...keep an extra flashlight...
food...and water in your vehicle in case of an emergency.

&&

$$

ARZ004-023-062130-
/O.UPG.KLZK.WS.A.0001.210107T0000Z-210107T1800Z/
/O.NEW.KLZK.WW.Y.0001.210107T0000Z-210108T0000Z/
Marion-Van Buren-
Including the cities of Bull Shoals, Flippin, Yellville, Summit, 
Fairfield Bay, and Clinton
332 AM CST Wed Jan 6 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST THURSDAY...

* WHAT...Moderate to occasionally heavy snow, with totals of one
  to three inches in higher terrain is possible across the
  advisory area. For lower elevations, a dusting up to an inch of
  snow is possible. 

* WHERE...Primarily the higher elevations of Marion and Van Buren
  Counties. 

* WHEN...Wednesday evening through Thursday Morning.

* ADDITIONAL DETAILS...Expect minor impacts to travel, with 
  hazardous road conditions possible, especially in the higher 
  terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of snow 
will cause primarily travel difficulties. Be prepared for snow 
covered roads and limited visibilities...and use caution while 
driving.

&&

$$

ARZ005-014-021-022-062130-
/O.NEW.KLZK.WW.Y.0001.210107T0000Z-210108T0000Z/
Baxter-Stone-Johnson-Pope-
Including the cities of Mountain Home, Mountain View, 
Clarksville, and Russellville
332 AM CST Wed Jan 6 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST THURSDAY...

* WHAT...Moderate to occasionally heavy snow, with totals of one
  to three inches in higher terrain is possible across the
  advisory area. For lower elevations, a dusting up to an inch of
  snow is possible.

* WHERE...Primarily the higher elevations of Baxter, Stone,
  Johnson, and Pope Counties. 

* WHEN...Wednesday evening through Thursday Morning.

* ADDITIONAL DETAILS...Expect minor impacts to travel, with 
  hazardous road conditions possible, especially in the higher 
  terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of snow 
will cause primarily travel difficulties. Be prepared for snow 
covered roads and limited visibilities...and use caution while 
driving.

&&

$$

Jones/Cooper
5 follow-up statements
123 
WWUS44 KLZK 062015
WSWLZK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Little Rock AR
215 PM CST Wed Jan 6 2021

...Winter Storm Likely in the Higher Terrain of Northwest
Arkansas Wednesday Evening through Thursday Morning...

ARZ003-012-013-071100-
/O.CON.KLZK.WS.W.0001.210107T0000Z-210108T0000Z/
Boone-Newton-Searcy-
Including the cities of Harrison, Jasper, Western Grove, 
Marshall, and Leslie
215 PM CST Wed Jan 6 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM CST THURSDAY...

* WHAT...Heavy snow, with totals of three to five inches is 
  likely at higher elevations. Amounts in excess of six inches 
  could occur in localized areas above 2000 feet. 

* WHERE...Primarily the higher elevations of Boone, Newton, and 
  Searcy Counties. 

* WHEN...Wednesday evening through Thursday Morning.

* ADDITIONAL DETAILS...Expect impacts to travel, with hazardous 
  road conditions likely, especially in the higher terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy snow means severe winter weather
conditions are expected or occurring.  Significant amounts of
snow are forecast that will make travel dangerous. Only travel in
an emergency. If you must travel...keep an extra flashlight...
food...and water in your vehicle in case of an emergency.

&&

$$

ARZ004-005-014-021>023-071100-
/O.CON.KLZK.WW.Y.0001.210107T0000Z-210108T0000Z/
Marion-Baxter-Stone-Johnson-Pope-Van Buren-
Including the cities of Bull Shoals, Flippin, Yellville, Summit, 
Mountain Home, Mountain View, Clarksville, Russellville, 
Fairfield Bay, and Clinton
215 PM CST Wed Jan 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM CST THURSDAY...

* WHAT...Moderate to occasionally heavy snow, with totals of one 
  to three inches in higher terrain is possible across the 
  advisory area. For lower elevations, a dusting up to an inch 
  of snow is possible. 

* WHERE...Primarily the higher elevations of Baxter, Stone, 
  Johnson, and Pope Counties. 

* WHEN...Wednesday evening through Thursday Morning.

* ADDITIONAL DETAILS...Expect minor impacts to travel, with 
  hazardous road conditions possible, especially in the higher 
  terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities...and use caution while
driving.

&&

$$
312 
WWUS44 KLZK 070250
WSWLZK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Little Rock AR
850 PM CST Wed Jan 6 2021

ARZ003-012-013-071300-
/O.CON.KLZK.WS.W.0001.000000T0000Z-210108T0000Z/
Boone-Newton-Searcy-
Including the cities of Harrison, Jasper, Western Grove, 
Marshall, and Leslie
850 PM CST Wed Jan 6 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

* WHAT: Heavy snow, with totals of 3 to 5 inches is likely at
  higher elevations. Amounts in excess of 6 inches could occur in
  localized areas above 1800 feet. 

* WHERE: Primarily the higher elevations of Boone, Newton, and 
  Searcy Counties. 

* WHEN: Wednesday evening through Thursday Morning.

* ADDITIONAL DETAILS: Expect impacts to travel, with hazardous 
  road conditions likely, especially in the higher terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy snow means severe winter weather
conditions are expected or occurring.  Significant amounts of
snow are forecast that will make travel dangerous. Only travel in
an emergency. If you must travel...keep an extra flashlight...
food...and water in your vehicle in case of an emergency.

&&

$$

ARZ030-037-040-071300-
/O.EXB.KLZK.WW.Y.0001.210107T0800Z-210108T0000Z/
Logan-Scott-Polk-
Including the cities of Booneville, Paris, Waldron, and Mena
850 PM CST Wed Jan 6 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 6 PM CST
THURSDAY...

* WHAT: Moderate to occasionally heavy snow, with totals of 1 to 3 
  inches in higher terrain is possible across the advisory area. 
  For lower elevations, a dusting up to an inch of snow is 
  possible. 

* WHERE: Primarily the higher elevations of Logan, Scott, and 
  Polk Counties. 

* WHEN: Wednesday evening through Thursday Morning.

* ADDITIONAL DETAILS: Expect minor impacts to travel, with 
  hazardous road conditions possible, especially in the higher 
  terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities...and use caution while
driving.

&&

$$

ARZ004-005-014-021>023-071300-
/O.CON.KLZK.WW.Y.0001.000000T0000Z-210108T0000Z/
Marion-Baxter-Stone-Johnson-Pope-Van Buren-
Including the cities of Bull Shoals, Flippin, Yellville, Summit, 
Mountain Home, Mountain View, Clarksville, Russellville, 
Fairfield Bay, and Clinton
850 PM CST Wed Jan 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

* WHAT: Moderate to occasionally heavy snow, with totals of 1 to 3 
  inches in higher terrain is possible across the advisory area. 
  For lower elevations, a dusting up to an inch of snow is 
  possible. 

* WHERE: Primarily the higher elevations of Baxter, Stone, 
  Johnson, and Pope Counties. 

* WHEN: Wednesday evening through Thursday Morning.

* ADDITIONAL DETAILS: Expect minor impacts to travel, with 
  hazardous road conditions possible, especially in the higher 
  terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities...and use caution while
driving.

&&

$$
445 
WWUS44 KLZK 071044
WSWLZK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Little Rock AR
444 AM CST Thu Jan 7 2021

ARZ003-012-013-080000-
/O.CON.KLZK.WS.W.0001.000000T0000Z-210108T0000Z/
Boone-Newton-Searcy-
Including the cities of Harrison, Jasper, Western Grove, 
Marshall, and Leslie
444 AM CST Thu Jan 7 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT: Heavy snow, with totals of 3 to 6 inches is likely at
  higher elevations. Amounts in excess of 6 inches could occur in
  localized areas above 2000 feet. 

* WHERE: Primarily the higher elevations of Boone, Newton, and 
  Searcy Counties. 

* WHEN: Wednesday evening through Thursday Morning.

* ADDITIONAL DETAILS: Expect impacts to travel, with hazardous 
  road conditions likely, especially in the higher terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy snow means severe winter weather
conditions are expected or occurring.  Significant amounts of
snow are forecast that will make travel dangerous. Only travel in
an emergency. If you must travel...keep an extra flashlight...
food...and water in your vehicle in case of an emergency.

&&

$$

ARZ004-005-014-021>023-080000-
/O.CON.KLZK.WW.Y.0001.000000T0000Z-210108T0000Z/
Marion-Baxter-Stone-Johnson-Pope-Van Buren-
Including the cities of Bull Shoals, Flippin, Yellville, Summit, 
Mountain Home, Mountain View, Clarksville, Russellville, 
Fairfield Bay, and Clinton
444 AM CST Thu Jan 7 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT: Moderate to occasionally heavy snow, with totals of 1 to 
  3 inches in higher terrain is possible across the advisory 
  area. For lower elevations, a dusting up to an inch of snow is 
  possible. 

* WHERE: Primarily the higher elevations of Baxter, Stone, 
  Johnson, and Pope Counties. 

* WHEN: Wednesday evening through Thursday Morning.

* ADDITIONAL DETAILS: Expect minor impacts to travel, with 
  hazardous road conditions possible, especially in the higher 
  terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities...and use caution while
driving.

&&

$$

ARZ030-037-040-080000-
/O.CON.KLZK.WW.Y.0001.000000T0000Z-210108T0000Z/
Logan-Scott-Polk-
Including the cities of Booneville, Paris, Waldron, and Mena
444 AM CST Thu Jan 7 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT: Moderate to occasionally heavy snow, with totals of 1 to 
  3 inches in higher terrain is possible across the advisory 
  area. For lower elevations, a dusting up to an inch of snow is 
  possible. 

* WHERE: Primarily the higher elevations of Logan, Scott, and 
  Polk Counties. 

* WHEN: Wednesday evening through Thursday Morning.

* ADDITIONAL DETAILS: Expect minor impacts to travel, with 
  hazardous road conditions possible, especially in the higher 
  terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities...and use caution while
driving.

&&

$$
763 
WWUS44 KLZK 071156
WSWLZK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Little Rock AR
556 AM CST Thu Jan 7 2021

ARZ003-012-013-080000-
/O.CON.KLZK.WS.W.0001.000000T0000Z-210108T0000Z/
Boone-Newton-Searcy-
Including the cities of Harrison, Jasper, Western Grove, 
Marshall, and Leslie
556 AM CST Thu Jan 7 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT: Heavy snow, with totals of 3 to 6 inches is likely at 
  higher elevations. Amounts in excess of 6 inches could occur 
  in localized areas above 2000 feet. 

* WHERE: Primarily the higher elevations of Boone, Newton, and 
  Searcy Counties. 

* WHEN: This morning into midday.

* ADDITIONAL DETAILS: Expect impacts to travel, with hazardous 
  road conditions likely, especially in the higher terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy snow means severe winter weather
conditions are expected or occurring.  Significant amounts of
snow are forecast that will make travel dangerous. Only travel in
an emergency. If you must travel...keep an extra flashlight...
food...and water in your vehicle in case of an emergency.

&&

$$

ARZ038-041-080000-
/O.EXA.KLZK.WW.Y.0001.000000T0000Z-210108T0000Z/
Yell-Montgomery-
Including the cities of Dardanelle, Danville, Ola, Mount Ida, 
and Norman
556 AM CST Thu Jan 7 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT: Moderate to occasionally heavy snow, with totals of 1 to 3
  inches in higher terrain is possible across the advisory area.
  For lower elevations, up to an inch of snow is possible.
  

* WHERE: Primarily the higher elevations of Logan, Scott, and 
  Polk Counties. 

* WHEN: This morning into midday.

* ADDITIONAL DETAILS: Expect minor impacts to travel, with 
  hazardous road conditions possible, especially in the higher 
  terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities...and use caution while
driving.

&&

$$

ARZ004-005-014-021>023-080000-
/O.CON.KLZK.WW.Y.0001.000000T0000Z-210108T0000Z/
Marion-Baxter-Stone-Johnson-Pope-Van Buren-
Including the cities of Bull Shoals, Flippin, Yellville, Summit, 
Mountain Home, Mountain View, Clarksville, Russellville, 
Fairfield Bay, and Clinton
556 AM CST Thu Jan 7 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT: Moderate to occasionally heavy snow, with totals of 1 to 3
  inches in higher terrain is possible across the advisory area.
  For lower elevations, up to an inch of snow is possible.
  

* WHERE: Primarily the higher elevations of Baxter, Stone, 
  Johnson, and Pope Counties. 

* WHEN: This morning into midday.

* ADDITIONAL DETAILS: Expect minor impacts to travel, with 
  hazardous road conditions possible, especially in the higher 
  terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities...and use caution while
driving.

&&

$$

ARZ030-037-040-080000-
/O.CON.KLZK.WW.Y.0001.000000T0000Z-210108T0000Z/
Logan-Scott-Polk-
Including the cities of Booneville, Paris, Waldron, and Mena
556 AM CST Thu Jan 7 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT: Moderate to occasionally heavy snow, with totals of 1 to 
  3 inches in higher terrain is possible across the advisory 
  area. For lower elevations, a dusting up to an inch of snow is 
  possible. 

* WHERE: Primarily the higher elevations of Logan, Scott, and 
  Polk Counties. 

* WHEN: This morning into midday.

* ADDITIONAL DETAILS: Expect minor impacts to travel, with 
  hazardous road conditions possible, especially in the higher 
  terrain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities...and use caution while
driving.

&&

$$

230/44
113 
WWUS44 KLZK 071948
WSWLZK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Little Rock AR
148 PM CST Thu Jan 7 2021

ARZ003-012-013-072100-
/O.CAN.KLZK.WS.W.0001.000000T0000Z-210108T0000Z/
Boone-Newton-Searcy-
Including the cities of Harrison, Jasper, Western Grove, 
Marshall, and Leslie
148 PM CST Thu Jan 7 2021

...WINTER STORM WARNING IS CANCELLED...

While a few flurries may still occur this afternoon, little to no
accumulation is expected with the remaining precipitation across 
Arkansas Thursday.

$$

ARZ004-005-014-021>023-030-037-038-040-041-072100-
/O.CAN.KLZK.WW.Y.0001.000000T0000Z-210108T0000Z/
Marion-Baxter-Stone-Johnson-Pope-Van Buren-Logan-Scott-Yell-Polk-
Montgomery-
Including the cities of Bull Shoals, Flippin, Yellville, Summit, 
Mountain Home, Mountain View, Clarksville, Russellville, 
Fairfield Bay, Clinton, Booneville, Paris, Waldron, Dardanelle, 
Danville, Ola, Mena, Mount Ida, and Norman
148 PM CST Thu Jan 7 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

While a few flurries may still occur this afternoon, little to no
accumulation is expected with the remaining precipitation across 
Arkansas Thursday.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this winter storm warning went out at Jan 5, 11:40 PM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Jan 5, 11:40 PM CST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1140 PM CST Tue Jan 5 2021

.UPDATE...

Updated to include the 06z aviation discussion.

.AVIATION...

Expect VFR conditions to persist through the overnight period. A
storm system will move into the state on Wed...with SHRA
developing throughout the day and especially late afternoon. Have
precip moving into the NWRN terminals mainly in the afternoon
hrs...with precip moving west to east. Expect MVFR or lower conditions
late in this TAF period as the precip spreads across more of the
terminals. Heavier precip is expected just beyond the TAF cycle.

&&

.PREV DISCUSSION...(ISSUED 517 PM CST Tue Jan 5 2021)
DISCUSSION...

Updated to include the 00Z aviation discussion below...

AVIATION...

Expect VFR conditions to persist through the overnight period. A
storm system will move into the state on Wed...with SHRA
developing throughout the day and especially late afternoon. Have
precip moving into the terminals mainly in the afternoon
hrs...with precip moving west to east. Expect conditions to
gradually decrease as a result.

PREV DISCUSSION...(ISSUED 241 PM CST Tue Jan 5 2021)

SHORT TERM...Tonight Through Thursday

Current surface analysis shows high pressure centered in the
vicinity of the Missouri Bootheel. Frontal boundary was stalled
from the Gulf of Mexico into West Texas, with a surface low and
another frontal boundary coming off of the Rockies. In the upper
levels, a longwave trough was over the central Rockies.

The aforementioned upper trough will continue to dig down into
Mexico and Baja California over the next couple of days, with an
upper low elongating and deepening in the plains. The low will
move into the Red River Valley late Wednesday. At the same time,
the movement of the upper system will push the surface low and
associated fronts toward the area.

The surface low will pass close to southern Arkansas or a little
south of Arkansas Wednesday night and Thursday. The surface low
will enhance uplift into the region, with precip becoming likely
by Wednesday afternoon. As the surface low passes and the upper
low brings in colder air aloft, precip should begin transitioning
to a wintry mix in the higher terrain over the north and portions
of the west during the evening, and all snow later in the night
as the column cools off/colder air deepens.

Models continue showing varying solutions with respect to
snowfall amounts, but they are generally clustering in on the
Ozarks. They are also trending colder. For much of the area
concerned, one to three inches of snow seems to be the most likely
scenario. With northeast surface flow setting up, we may see some
orography coming into play, with enhanced snowfall amounts in the
higher terrain (i.e. 2,000 feet and above). For this reason, have
gone ahead and issued a Winter Storm Watch for the higher
elevations of several counties, as some minor travel impacts could
occur.

Precip will continue into Thursday, as the upper low shifts
through/past southern Arkansas. It will gradually taper off in the
afternoon and later.

While my overall confidence on this scenario has increased
somewhat, snowfall amounts are still difficult to pin down
precisely. How fast the cold air moves in and how quickly the
column cools will make all the difference as to how much snow
falls.

Thanks to WFOs TSA and SGF for collaboration/coordination efforts
this afternoon.

LONG TERM...Thursday Night Through Tuesday

Expect mostly dry conditions to be in place Thursday night as a
strong H500 Low and surface cold front continue moving across the
region. The storm system should be just to our east as the
extended period forecast begins. Northerly flow behind the cold
front will help usher colder and drier air into the forecast area
through the end of the week and into the weekend.

A brief disturbance will advance through the state on Friday
night/Saturday morning, but overall impacts are expected to be
minimal. The upper level flow will become more westerly by Saturday
night, allowing a vort max over the intermountain west to quickly
dive southeastward through the Southern Great Plains. During its
journey eastward, anticipate the feature to transition into a
longwave trough. The associated surface low is progged to skirt the
Gulf of Mexico Coast. At this time, it appears that this will result
in a mostly dry frontal passage, with only minor chances for rain
across southern Arkansas late this weekend.

Snow may be possible with the storm system late in the period as
temperatures will already be near or below freezing across much of
the state. The limiting factor at this time will be the limited
moisture as the low dips far to our south. Stay tuned though, as any
northward movement of the low could return chances for snow to our
area.

As previously mentioned, temperatures will be quite chilly. Look for
highs in the 30s and 40s and lows in the 20s and low 30s.

&&

.LZK Watches/Warnings/Advisories...
Winter Storm Watch from Wednesday evening through Thursday
morning FOR Boone-Marion-Newton-Searcy-Van Buren.

&&

Aviation...JONES
Hazardous weather outlook, Jan 5, 3:31 PM CST, 12 hours 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
331 PM CST Tue Jan 5 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-061100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
331 PM CST Tue Jan 5 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

The threat for hazardous weather will remain low through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

A new storm system will bring rain to much of Arkansas on
Wednesday and Thursday. At higher elevations...snowfall will be
possible. Expect snowfall accumulations of 2 to 4 inches across
northwest portions of the the area...with locally greater amounts
in the higher terrain...where snowfall accumulations may reach or
potentially exceed 5 inches. This snowfall is expected starting
late Wednesday afternoon...persisting overnight into the day on
Thursday. Again...most of the snowfall should be confined to the
higher terrain areas where temperatures will be much closer to
freezing. Elsewhere...mainly rainfall is expected...with localized
water issues possible over portions of the area due to nearly-
saturated soils.

Another storm system will move across the region late this
weekend. However...uncertainty is very high at this time as data
has been trending drier. Please monitor for forecast updates over
the coming days.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:32 AM CSTWinter Weather AdvisoryLZKBaxter, Marion, Stone34 hr

Nearby

Winter Storm Warnings in Arkansas, 2021Every winter storm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.